Large-scale portfolio allocation under transaction costs and model uncertainty
Nikolaus Hautsch and
Stefan Voigt
Journal of Econometrics, 2019, vol. 212, issue 1, 221-240
Abstract:
We theoretically and empirically study portfolio optimization under transaction costs and establish a link between turnover penalization and covariance shrinkage with the penalization governed by transaction costs. We show how the ex ante incorporation of transaction costs shifts optimal portfolios towards regularized versions of efficient allocations. The regulatory effect of transaction costs is studied in an econometric setting incorporating parameter uncertainty and optimally combining predictive distributions resulting from high-frequency and low-frequency data. In an extensive empirical study, we illustrate that turnover penalization is more effective than commonly employed shrinkage methods and is crucial in order to construct empirically well-performing portfolios.
Keywords: Portfolio choice; Transaction costs; Model uncertainty; Regularization; High frequency data (search for similar items in EconPapers)
JEL-codes: C11 C52 C58 G11 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407619300831
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Large-Scale Portfolio Allocation Under Transaction Costs and Model Uncertainty (2018) 
Working Paper: Large-scale portfolio allocation under transaction costs and model uncertainty (2017) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:212:y:2019:i:1:p:221-240
DOI: 10.1016/j.jeconom.2019.04.028
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().